Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 73, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2009, 1:58 PM CDT for Reno County, Rice County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2009, 1:58 PM CDT (18:58 UTC)
- Expired
- Apr 26, 2009, 2:32 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 18.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 261858
SVRICT
KSC155-159-262000-
/O.NEW.KICT.SV.W.0073.090426T1858Z-090426T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
RICE COUNTY IN CENTRAL KANSAS.
* UNTIL 300 PM CDT.
* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 12 MILES SOUTH OF RAYMOND...OR 24 MILES SOUTHEAST OF GREAT
BEND...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALDEN...CHASE...FREDERICK...LYONS...RAYMOND...SILICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3833 9848 3851 9836 3851 9793 3801 9844
3802 9848
TIME...MOT...LOC 1858Z 211DEG 25KT 3813 9848
$$
KRC4 follow-up statements
000
WWUS53 KICT 261908
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SUN APR 26 2009
KSC155-261919-
/O.CAN.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RENO KS-
208 PM CDT SUN APR 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RENO COUNTY HAS
BEEN CANCELLED...
AT 208 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1909Z 210DEG 27KT 3824 9832
$$
KSC159-262000-
/O.CON.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
208 PM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 300 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ALDEN...OR 25 MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES SOUTHEAST OF CHASE BY 220 PM CDT.
NEAR LYONS BY 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1909Z 210DEG 27KT 3824 9832
$$
KRC000
WWUS53 KICT 261915
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT SUN APR 26 2009
KSC159-262000-
/O.CON.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
215 PM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 300 PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ALDEN...OR 25 MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES SOUTHEAST OF CHASE BY 220 PM CDT.
NEAR LYONS BY 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1915Z 210DEG 27KT 3828 9829
$$
KRC000
WWUS53 KICT 261927
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT SUN APR 26 2009
KSC159-262000-
/O.CON.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
227 PM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 300 PM CDT...
AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ALDEN...OR 26 MILES EAST OF GREAT BEND...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ALDEN BY 235 PM CDT.
NEAR CHASE BY 250 PM CDT.
5 MILES WEST OF LYONS BY 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1927Z 201DEG 19KT 3823 9836
$$000
WWUS53 KICT 261932
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT SUN APR 26 2009
KSC159-261943-
/O.CAN.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
232 PM CDT SUN APR 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY HAS BEEN
CANCELLED...
AT 232 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1933Z 210DEG 27KT 3840 9820
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:02 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 26, 1:02 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 102 PM CDT SUN APR 26 2009 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH KCNU SOMETIME MONDAY. BILLINGS && .PREV DISCUSSION... /ISSUED 607 AM CDT SUN APR 26 2009/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRATUS AND FOG IN CENTRAL KANSAS WILL LIKELY CONTINUE INTO THE FIRST COUPLE HOURS OF THE TAF PERIOD. OTHERWISE...THUNDERSTORM POTENTIAL WILL BE THE MAIN FOCUS FOR THIS FORECAST. BEST CHANCE FOR THUNDERSTORMS WILL BE LATER THIS AFTERNOON AND TONIGHT...AND HEAVY RAINFALL WILL BE POSSIBLE AS WELL. LOCATION OF THE SURFACE FRONT WILL BE TRICKY TODAY...AND REALLY COULD BE ANYWHERE BETWEEN KGBD AND KHUT FOR MUCH OF THE DAY BEFORE MOVING EASTWARD TONIGHT AND ON MONDAY. SCHRECK PREV DISCUSSION... /ISSUED 316 AM CDT SUN APR 26 2009/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AS WELL AS FLOODING POTENTIAL FOR TODAY THROUGH MONDAY. TODAY-TONIGHT: CONVECTION CONTINUES THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...AHEAD OF THE MAIN UPPER LEVEL SYSTEM THAT IS OVER THE DESERT SOUTHWEST. THERE HAS BEEN SOME HEAVY RAINFALL ACROSS PARTS OF SOUTH CENTRAL KANSAS ALREADY...WITH MORE RAIN ON THE WAY. TRICKY PART OF THE FORECAST TODAY WILL BE WHERE THE SURFACE FRONT WILL SET UP...AND THAT WILL AFFECT ALL FACETS OF THE FORECAST FROM TEMPERATURES TO SEVERE WEATHER POTENTIAL. CONFIDENCE IS FAIRLY HIGH AT THIS POINT THAT THE FRONT WILL SET UP SOMEWHERE ACROSS CENTRAL KANSAS THIS MORNING. AHEAD OF THE FRONT...DEWPOINTS WILL BE IN THE 60S...AND WINDS WILL BE GUSTY. BEHIND THE FRONT...DEWPOINTS WILL LIKELY BE IN THE 40S AND AFTERNOON HIGHS IN THE MIDDLE 50S TO LOWER 60S. WILL GO WITH A MORE NORTH SOLUTION AS FAR AS FRONT POSITION...WHICH WOULD RESULT IN KRSL BEING IN THE MIDDLE 70S RATHER THAN THE MIDDLE 50S. SEVERE WEATHER POTENTIAL WILL ALSO DEPEND ON FRONTAL POSITION...BUT AT LEAST MUCH OF THE AREA HAS THE POTENTIAL FOR SEVERE WEATHER TODAY...AND ESPECIALLY THIS AFTERNOON AND TONIGHT. WITH SOME AREAS ALREADY SEEING AN INCH OR MORE OF RAIN THIS WEEKEND...AND THE POTENTIAL FOR ANOTHER 1 TO 2 INCHES THIS AFTERNOON INTO MONDAY...WILL CONTINUE THE FLOOD WATCH. AXIS OF HEAVIEST RAINFALL TOTALS IS TRICKY WITH THE UNCERTAIN FRONT POSITION...SO HAVE DECIDED TO EXPAND THE WATCH FARTHER WEST TO INCLUDE ALL COUNTIES ALONG I-135 AND ALSO ADD A COUPLE COUNTIES FARTHER EAST INTO SOUTHEAST KANSAS. AS FAR AS THE GUSTY WINDS TODAY...STRONGEST WINDS WILL BE ACROSS SOUTHEAST KANSAS. WHILE GUSTY WINDS ARE EXPECTED...THERE IS NOT EXPECTED TO BE A GREAT DEAL OF SUNSHINE TO ALLOW FOR MIXING. HOWEVER...IF THERE IS SOME CLEARING...A WIND ADVISORY WOULD LIKELY BE ISSUED GIVEN STRONG WINDS ALOFT. MONDAY-TUESDAY: PRECIPITATION WILL LIKELY CONTINUE ON MONDAY...BEFORE THE FRONT MOVES EAST OF THE FORECAST AREA MONDAY AFTERNOON/EVENING. WILL KEEP THE FLOOD WATCH GOING THROUGH MONDAY MORNING. EXPECT TUESDAY TO BE DRY DURING THE DAY BEFORE THUNDERSTORM CHANCES RETURN FOR TUESDAY NIGHT. SKIES ARE GOING TO CLEAR OUT ON MONDAY NIGHT...SO LOWERED OVERNIGHT LOWS INTO THE UPPER 30S AND LOWER 40S ACROSS MOST OF THE FORECAST AREA. WEDNESDAY-SATURDAY: NO REAL CHANGES MADE TO THIS PORTION OF THE FORECAST GIVEN SEVERAL FORECAST CONCERNS IN THE NEXT FEW DAYS. IN GENERAL THOUGH...ACTIVE WEATHER PATTERN WILL CONTINUE AS SOUTHWESTERLY FLOW ALOFT PERSISTS. SCHRECK AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST CONCERN WILL BE VERY LOW CIGS OVERNIGHT AND ADDITIONAL STORMS SUN AFTERNOON-EVENING. STORMS OVER SE KS AND SOUTH OF THE BORDER WILL CONTINUE OVER THE NEXT FEW HOURS. SOME OF THE ACTIVITY WILL SKIRT EXTREME SOUTH CENTRAL KS THROUGH 08Z BUT WILL NOT HIT IT TOO HARD IN THE KICT TAF. STORMS DEVELOPED OVER CENTRAL KS A FEW HOURS AGO ALONG THE NOSE OF THE BETTER THETA-E ADVECTION/ISENTROPIC LIFT...BUT FEEL CONFIDENT THAT THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA. THE SURFACE FRONT WILL LIFT BACK TO THE NORTHWEST OVERNIGHT...ALLOWING RICH LOW LEVEL MOISTURE TO ROLL BACK WEST. THIS WILL CAUSE IFR...AND SOME LIFR...CIGS TO OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA IN THE NEXT FEW HOURS. THESE LOWER CIGS WILL STAY IN PLACE MUCH OF THE DAY FOR CENTRAL KS. STORMS WILL DEVELOP SUN AFTERNOON ALONG THE SURFACE FRONT OVER CENTRAL KS ON SUN AFTERNOON. ADDITIONAL ACTIVITY WILL DEVELOP TO THE SOUTHWEST AND WILL AFFECT THE FORECAST AREA MAINLY AFT ER 00Z. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 64 69 41 / 80 90 50 10 HUTCHINSON 76 61 66 39 / 80 80 50 10 NEWTON 75 62 64 40 / 80 90 50 10 ELDORADO 74 62 66 39 / 80 100 60 10 WINFIELD-KWLD 79 65 72 42 / 80 100 60 20 RUSSELL 62 45 62 38 / 80 70 30 10 GREAT BEND 76 48 63 38 / 80 80 30 10 SALINA 77 52 64 38 / 80 80 40 10 MCPHERSON 74 56 65 40 / 80 90 50 10 COFFEYVILLE 80 65 72 48 / 60 100 70 40 CHANUTE 77 67 69 44 / 60 100 80 30 IOLA 77 66 67 43 / 60 100 80 30 PARSONS-KPPF 79 66 71 46 / 60 100 80 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ049-051>053-068>071- 083-092>095-098. &&
Hazardous weather outlook, Apr 26, 5:06 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 506 AM CDT SUN APR 26 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 506 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE STORMS. LATER TONIGHT...THE PRIMARY THREAT SHOULD TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION. THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY AND FRIDAY ACROSS CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Local storm report, Apr 26, 12:33 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1233 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 2 WNW ELLSWORTH 38.75N 98.26W
04/26/2009 E1.75 INCH ELLSWORTH KS TRAINED SPOTTER
&&
LFWLocal storm report, Apr 26, 12:42 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1242 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM HAIL 6 SE ALBERT 38.39N 98.95W
04/26/2009 E0.75 INCH BARTON KS TRAINED SPOTTER
&&
LFWLocal storm report, Apr 26, 12:49 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1249 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 2 W WESTFALL 38.93N 98.05W
04/26/2009 E0.75 INCH LINCOLN KS TRAINED SPOTTER
&&
LFWLocal storm report, Apr 26, 12:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1257 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HAIL 4 N WESTFALL 38.99N 98.00W
04/26/2009 E0.88 INCH LINCOLN KS LAW ENFORCEMENT
&&
LFWSpecial weather statement, Apr 26, 1:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 135 PM CDT SUN APR 26 2009 KSZ050-051-067-261930- MCPHERSON-RENO-RICE- 135 PM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON...RENO AND RICE COUNTIES... AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HUTCHINSON...AND MOVING NORTH AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
Special weather statement, Apr 26, 1:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 137 PM CDT SUN APR 26 2009 KSZ068-261915- HARVEY- 137 PM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY COUNTY... AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HALSTEAD...OR 14 MILES WEST OF NEWTON... AND MOVING NORTH AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:14 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 46 min |
| Apr 25, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 56 min |
| Apr 25, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Apr 25, 8:33 PM CDT | Tornado Warning | ICT | Butler | 27 min |
| Apr 25, 8:43 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 25, 8:56 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 34 min |
| Apr 25, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 43 min |
| Apr 25, 9:52 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| Apr 25, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 14 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
| Apr 25, 11:46 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more | 3 hr |
| Apr 26, 1:42 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Apr 26, 5:52 AM CDT | Tornado Warning | ICT | Barton | 38 min |
| Apr 26, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 7:15 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 45 min |
| Apr 26, 7:36 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 39 min |
| Apr 26, 8:12 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 48 min |
| Apr 26, 8:21 AM CDT | Tornado Warning | ICT | Lincoln | 39 min |
| Apr 26, 11:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 32 min |
| Apr 26, 11:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln | 60 min |
| Apr 26, 12:20 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 25 min |
| Apr 26, 12:29 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 12:37 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 47 min |
| Apr 26, 2:19 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 6 hr |
| Apr 26, 3:29 PM CDT | Areal Flood Warning | ICT | Saline | 9 hr |
| Apr 26, 3:31 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 44 min |
| Apr 26, 3:39 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 36 min |
| Apr 26, 3:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 41 min |
| Apr 26, 4:01 PM CDT | Tornado Warning | ICT | Butler, Chase, Marion | 31 min |
| Apr 26, 4:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 8 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 47 min |
| Apr 26, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 51 min |
| Apr 26, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 38 min |
| Apr 26, 5:46 PM CDT | Tornado Warning | ICT | Sedgwick | 44 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 36 min |
| Apr 26, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| Apr 26, 6:16 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 27 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 53 min |
| Apr 26, 6:26 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 1 more | 6 hr |
| Apr 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Apr 26, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 54 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 31 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.